Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 113, NWS Detroit, MI

July 16, 2008Saginaw County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 16, 2008, 6:55 PM EDT for Saginaw County, Michigan. It was in force for 95 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2008, 6:55 PM EDT (22:55 UTC)
Expired
Jul 16, 2008, 8:30 PM EDT
In force
95 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon

County Saginaw County, MI

The radar

The Detroit radar (KDTX), 78 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 7:25 PM EDTTSTM WND DMGSt. Charles, MILARGE TREE LIMBS DOWN, SMALL BRANCHES FLYING AROUND. SPOTTER MEASURED THE WIND-70 MPH. SPOTTER WAS AT 52 AND WAHL ROAD.
Jul 16, 7:30 PM EDTHAIL 0.75Saginaw, MIHAIL REPORTED AT THE INTERSECTION OF RIVER AND DUTCH RDS
Jul 16, 7:42 PM EDTTSTM WND GST 607 W Saginaw, MISMALL BRANCHES DOWN
Jul 16, 7:56 PM EDTHAIL 0.75Saginaw, MINORTH FRANKLIN STEET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 4:33 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 973 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
973 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 162255
SVRDTX
MIC145-170030-
/O.NEW.KDTX.SV.W.0113.080716T2255Z-080717T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
655 PM EDT WED JUL 16 2008

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAGINAW COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 830 PM EDT

* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
  NEAR CHESANING...MOVING NORTHEAST AT 17 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF ST. CHARLES BY 705 PM EDT...
  LAYTON CORNERS BY 715 PM EDT...
  BURT BY 735 PM EDT...
  FOSTERS BY 740 PM EDT...
  BIRCH RUN BY 755 PM EDT...
  FRANKENMUTH BY 810 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ST. CHARLES...        SAGINAW...            OAKLEY...
  MARION SPRINGS...     FRANKENMUTH...        CHESANING...
  BRIDGEPORT...         BIRCH RUN...

ANOTHER SEVERE STORM WAS LOCATED JUST WEST OF MERRILL AND MOVING EAST 
AT 15 MPH AND WILL BE NEAR SHIELDS AROUND 730 PM.

THESE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND 
LOCAL FLOODING.

TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 4323 8370 4322 8393 4314 8394 4313 8438
      4339 8437 4338 8417 4348 8417 4346 8370
      4327 8369
TIME...MOT...LOC 2254Z 247DEG 15KT 4321 8415

$$

RBP / DRC
4 follow-up statements
000 
WWUS53 KDTX 162316
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
716 PM EDT WED JUL 16 2008

MIC145-170030-
/O.CON.KDTX.SV.W.0113.000000T0000Z-080717T0030Z/
SAGINAW MI-
716 PM EDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SAGINAW COUNTY...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER
HAIL.  THIS STORM WAS LOCATED NEAR ST. CHARLES...MOVING NORTHEAST AT
17 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARFIELD BY 725 PM EDT...
  SHIAWASSEE NATIONAL WILDLIFE REFUGE BY 735 PM EDT...
  SHIELDS BY 745 PM EDT...
  SAGINAW BY 755 PM EDT...
  CARROLLTON BY 805 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ST. CHARLES...        SAGINAW...            OAKLEY...
  MARION SPRINGS...     FRANKENMUTH...        CHESANING...
  BRIDGEPORT...         BIRCH RUN...

THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND
LOCALIZED FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4323 8370 4322 8393 4314 8394 4313 8438
      4339 8437 4338 8417 4348 8417 4346 8370
      4327 8369
TIME...MOT...LOC 2316Z 214DEG 15KT 4329 8408

$$

SF DEG
000 
WWUS53 KDTX 162329
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
729 PM EDT WED JUL 16 2008

MIC145-170030-
/O.CON.KDTX.SV.W.0113.000000T0000Z-080717T0030Z/
SAGINAW MI-
727 PM EDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SAGINAW COUNTY...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 70 MPH.  THIS STORM WAS LOCATED NEAR
ST. CHARLES...MOVING NORTHEAST AT 19 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHIELDS BY 735 PM EDT...
  SAGINAW BY 745 PM EDT...
  CARROLLTON BY 750 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ST. CHARLES...        SAGINAW...            OAKLEY...
  MARION SPRINGS...     FRANKENMUTH...        CHESANING...
  BRIDGEPORT...         BIRCH RUN...

AT 725 PM...A TRAINED WEATHER SPOTTER REPORTED NUMEROUS LARGE TREE 
LIMBS DOWN NEAR ST CHARLES...AND MEASURED A 70 MPH WIND GUST.

THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND
LOCALIZED FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4323 8370 4322 8393 4314 8394 4313 8438
      4339 8437 4338 8417 4348 8417 4346 8370
      4327 8369
TIME...MOT...LOC 2327Z 218DEG 20KT 4335 8405

$$

SF DEG
000 
WWUS53 KDTX 162356
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
756 PM EDT WED JUL 16 2008

MIC145-170030-
/O.CON.KDTX.SV.W.0113.000000T0000Z-080717T0030Z/
SAGINAW MI-
755 PM EDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SAGINAW COUNTY...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 70 MPH.  THESE STORMS WHERE LOCATED NEAR
SAGINAW...MOVING NORTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL CONTINUE OVER NORTHERN SAGINAW COUNTY 
THROUGH 830 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ST. CHARLES...        SAGINAW...            OAKLEY...
  MARION SPRINGS...     FRANKENMUTH...        CHESANING...
  BRIDGEPORT...         BIRCH RUN...

THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND
LOCALIZED FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4323 8370 4322 8393 4314 8394 4313 8438
      4339 8437 4338 8417 4348 8417 4346 8370
      4327 8369
TIME...MOT...LOC 2355Z 218DEG 20KT 4347 8392

$$

DRC
000 
WWUS53 KDTX 170025
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
825 PM EDT WED JUL 16 2008

MIC145-170035-
/O.EXP.KDTX.SV.W.0113.000000T0000Z-080717T0030Z/
SAGINAW MI-
825 PM EDT WED JUL 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR SAGINAW COUNTY HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THESE THUNDERSTORMS ENTERING THE WESTERN PART OF 
THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN.

LAT...LON 4323 8370 4322 8393 4314 8394 4313 8438
      4339 8437 4338 8417 4348 8417 4346 8370
      4327 8369
TIME...MOT...LOC 0025Z 218DEG 20KT 4360 8378

$$

DEG SF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:58 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 16, 3:58 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 PM EDT WED JUL 16 2008

.SHORT TERM...THIS AFTERNOON AND TONIGHT

A HEALTHY DOSE OF ANTICYCLONIC VORTICITY ADVECTION HAS PROVED
SUFFICIENT IN SUPPRESSING ANY REAL CONVECTIVE DEVELOPMENT THROUGH
THE EARLY AFTERNOON HOURS. WITH THE OVERALL WEAK COLUMN WIND
PROFILE...MULTIPLE BOUNDARIES/SOME INTERSECTING...HAVE DEVELOPED
ACROSS SOUTHEASTERN MICHIGAN. THE MAIN STATIONARY FRONT HAS CURRENT
PLACEMENT ALONG A LINE FROM NEW BALTIMORE TO LUDINGTON. IN
ADDITION...A NUMBER OF LAKE BOUNDARIES ARE SHOWING UP PARALLEL TO
THE LOCAL WATERWAYS. PLENTY OF INSTABILITY RESIDES SOUTH OF THE
STATIONARY FRONT WHERE AFTERNOON SBCAPES HAVE REACHED/EXCEEDED 3500
J/KG. THEREFORE...EXPECT THUNDERSTORM DEVELOPMENT 21Z-00Z ALONG AND
SOUTH OF THE DESCRIBED LARGER SCALE BAROCLINIC ZONE (FAVORING
ENHANCED SURFACE CONVERGENCE FROM LAKE BOUNDARIES).

TONIGHT...MODEL GUIDANCE ADVERTISES THE CVA ASSOCIATED WITH THE
WISCONSIN STORMS TO SPREAD INTO PORTIONS OF CENTRAL AND SOUTHEASTERN
LOWER MICHIGAN. HAVE MAINTAINED/BUT INCREASED THE CHANCE POPS 00-06Z
FOR THE NORTHERN CWA. CONCEPTUALIZING ADDITIONAL DEVELOPMENT
EASTWARD INTO LAKE MICHIGAN/WESTERN PORTIONS OF LOWER MICHIGAN.
WITH THE GREATER SYNOPTIC SUPPORT/CVA AND 850MB THETA E ADVECTION.
THIS IDEA IS FOSTERED AS OBSERVATIONAL/NUMERICAL GUIDANCE EVIDENCE
SUGGESTING THE INSTABILITY AXIS LYING FROM NORTHWEST TO SOUTHEAST
ALONG THE REFERENCED BAROCLINIC ZONE.

WITH RESPECT TO THE INSTABILITY...A SLIGHT CHANCE OF SEVERE STORMS
WILL EXIST FOR ALL LOCATIONS.  A BELT OF STRONGER WESTERLIES IN
PLACE NORTH OF THE FORECAST AREA IS OVERLAPPING AREAS NORTH OF I69
(0-6KM BULK SHEAR OF 30 KNOTS).  THEREFORE...EXPECT BEHAVIOR SOUTH
OF I 69 TO REMAIN PULSE TYPE WITH MULTICELLS POSSIBLE NORTH UNDER
GREATER SHEAR. THOUGHTS ARE UNCHANGED...HAIL TO ONE INCH AND
DAMAGING WIND GUSTS TO 60 MPH WILL BE THE MAIN THREATS THROUGH
MIDNIGHT. GIVEN SLOW STORM MOVEMENT...TORRENTIAL RAINFALL WILL ALSO
BE POSSIBLE.

LOWS TONIGHT WILL SETTLE INTO THE 60S FOR ALL AREAS...70 FOR THE
METRO AREA.

&&

.LONG TERM...THURSDAY THROUGH WEDNESDAY

THE EARLY PART OF THE EXTENDED FORECAST REMAINS CONSISTENT WITH THE
PREVIOUS FORECAST AS THE NORTHERN EDGE OF A LARGE UPPER HIGH OVER
THE SOUTHERN GREAT LAKES IS VERY GRADUALLY SHUNTED SOUTH AS A NUMBER
OF SHORTWAVES RACE ALONG THE WESTERLIES NEAR THE CANADIAN BORDER. A
SURFACE FRONT DRAPED NORTH OF THE CWA ON THURSDAY WILL SLOWLY EDGE
SOUTH BACK INTO THE AREA BY SATURDAY...BEFORE STALLING. WITHIN THIS
REGIME...WOULD EXPECT SHOWER/THUNDERSTORM ACTIVITY TO BE MINIMIZED
ON THURSDAY AND PRETTY MUCH INTO FRIDAY AS WELL. AREAS FROM M 59 ON
SOUTH LUCKY SEE MUCH MORE THAN AN ISOLATED/WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS. WILL MAINTAIN A 20-30% CHANCE I 69 NORTH AS ANY
ACTIVITY FOCUSED ALONG THE FRONT TO THE NORTH WOULD HAVE A BETTER
CHANCE OF CLIPPING THE REGION DUE TO ANY PROPAGATION EFFECTS. AS THE
FRONT SAGS BACK INTO THE REGION ON SATURDAY...PRECIPITATION CHANCES
WILL INCREASE DUE TO BETTER CONVERGENCE AND MOISTURE POOLING. WILL
INCREASE THE CHANCE OF SHOWERS/THUNDERSTORMS TO 40% SATURDAY WITH
THIS GENERAL IDEA HOLDING INTO SUNDAY.

AT THIS POINT IN THE FORECAST...A MAJOR UPPER LEVEL PATTERN CHANCE
IS FORECAST AS THE ZONAL FLOW LATE THIS WEEKEND INTO THE WEEKEND
AMPLIFIES AS A LARGE SHORTWAVE DISTURBANCE...DROPPING SOUTH ALONG
THE BRITISH COLUMBIA COAST TODAY...MAKES ITS WAY INTO THE GREAT
LAKES BY MONDAY AND RESULTS IN A LARGE UPPER LOW WHICH THEN STALLS
OVER THE AREA FOR THE BALANCE OF THE FORECAST. PERIODIC SHOWERS AND
THUNDERSTORMS WILL PERSIST...BUT IN A LESS ORGANIZED FASHION AS THE
MAIN MECHANISM WILL BE DIURNAL INSTABILITY UNDER THE COLD POOL OF
THE UPPER LOW.

TEMPERATURES WILL START OUT VERY WARM ON THURSDAY/FRIDAY WITH HIGHS
INTO THE LOWER 90S IN MOST AREAS AS THE SURFACE FRONT WILL BE NORTH
OF THE AREA AND SOUTHWEST FLOW CONTINUES TO FEED HOT AIR INTO THE
CENTRAL GREAT LAKES. TEMPERATURES WILL THEN EDGE BACK DOWN INTO THE
80S SATURDAY/SUNDAY AS THE FRONT SETTLES INTO THE REGION AND CLOUDS
AND THUNDERSTORMS WILL BE MORE PREVALENT. THIS COOLING TREND WILL
PERSIST INTO EARLY NEXT WEEK AS THE UPPER LOW FORMS. WOULD EXPECT
HIGHS BACK CLOSER TO 80 DEGREES IN MANY AREAS.

&&

.MARINE...

A WEAK FRONTAL BOUNDARY WILL REMAIN DRAPED OVER SOUTHERN LAKE HURON
AND SOUTHERN LOWER MICHIGAN THROUGH TONIGHT...WITH SCATTERED SHOWERS
AND THUNDERSTORMS POSSIBLE. THIS FRONT WILL BEGIN LIFTING NORTH BY
THURSDAY AND STALL OVER NORTHERN LOWER MICHIGAN/NORTHERN LAKE HURON
ON FRIDAY...WITH ADDITIONAL SHOWERS/THUNDERSTORMS FOCUSED OVER THE
NORTHERN HALF OF LAKE HURON. SOUTHWEST FLOW WILL INCREASE LATE IN
THE DAY THURSDAY INTO FRIDAY AS THE FRONT MOVES NORTH. GUSTS WILL
APPROACH 20 KNOTS ON THE IMMEDIATE LAKE HURON SHORELINE BY THURSDAY
EVENING...AND BY FRIDAY...STRONGER FLOW MAY ALLOW 20-25 KNOT GUSTS
TO PENETRATE FURTHER INTO THE NEARSHORE WATERS. THIS MAY VERY WELL
REQUIRE SMALL CRAFT ADVISORIES...ESPECIALLY OVER SAGINAW BAY WHERE
SOUTHWEST FLOW WILL CHANNEL UP THE BAY. THIS FRONT WILL THEN SINK
BACK SOUTH OVER THE WEEKEND...SPREADING SHOWERS/THUNDERSTORMS INTO
THE SOUTHERN HALF OF LAKE HURON...AND TO SOME EXTENT...TO WESTERN
LAKE ERIE.

&&

.PREV DISCUSSION...ISSUED 139 PM EDT WED JUL 16 2008

AVIATION...

NOTE...EARLIER UPDATE DISCUSSION IS BELOW.

AN EXTREMELY UNSTABLE AIRMASS WILL ALLOW FOR A THREAT OF
THUNDERSTORMS THIS AFTERNOON. HAVE ADDED TIMING WITH THREE HOUR
TEMPO GROUPS. EXPECTING ISOLATED TO SCATTERED ACTIVITY TO FIRE A
TOUCH EARLIER (SOUTH OF A STATIONARY FRONT) FOR THE DETROIT TAF
SITES. LARGER SCALE FORCING WILL EXIT WISCONSIN AND IS EXPECTED TO
ARRIVE AROUND 00UTC FOR KMBS/KFNT. OUTSIDE OF ANY
THUNDERSTORMS...CONDITIONS WILL REMAIN VFR WITH LIGHT SURFACE
WINDS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...CB
LONG TERM....DG
MARINE.......CB
AVIATION.....CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 16, 4:45 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
445 PM EDT WED JUL 16 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-171600-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
445 PM EDT WED JUL 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A FRONTAL BOUNDARY
SLIDES THROUGH SOUTHEASTERN MICHIGAN. THE EVENING HOURS WILL BE THE
BEST TIMEFRAME FOR DEVELOPMENT...AND A SEVERE THUNDERSTORM WATCH HAS
BEEN ISSUED FOR AREAS ALONG AND NORTH OF INTERSTATE 69.
THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN LOWER
MICHIGAN EARLY THIS EVENING AND WILL MOVE EAST SOUTHEAST INTO
SOUTHEAST LOWER MICHIGAN AFTER 6 PM.

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER FOR ALL OF SOUTHEASTERN
MICHIGAN. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND
HAIL TO ONE INCH IN DIAMETER. WITH A SLOW WEST TO EAST STORM
MOVEMENT OF 20 MPH...LOCALIZED HEAVY RAIN RAINFALL WILL ALSO BE A
CONCERN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE OF THUNDERSTORMS WILL EXIST EACH AND EVERYDAY AS A
FRONTAL BOUNDARY LINGERS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS BEEN REQUESTED. THE USUAL TEXT MESSAGE SYSTEM
TO NOTIFY SPOTTERS TO ACTIVATE WILL NOT BE AVAILABLE TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-171600-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
445 PM EDT WED JUL 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A FRONTAL BOUNDARY
SLIDES THROUGH SOUTHEASTERN MICHIGAN. THE EVENING HOURS WILL BE THE
BEST TIMEFRAME FOR DEVELOPMENT...AND A SEVERE THUNDERSTORM WATCH HAS
BEEN ISSUED FOR AREAS NORTH OF PORT HURON. THUNDERSTORMS WILL
CONTINUE TO DEVELOP ACROSS NORTHERN LOWER MICHIGAN EARLY THIS
EVENING AND WILL MOVE EAST SOUTHEAST INTO SOUTHEAST LOWER MICHIGAN
AND LAKE HURON AFTER 6 PM.

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER FOR ALL OF SOUTHEASTERN
MICHIGAN. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND
HAIL TO ONE INCH IN DIAMETER. WITH A SLOW WEST TO EAST STORM
MOVEMENT OF 20 MPH...LOCALIZED HEAVY RAIN RAINFALL WILL ALSO BE A
CONCERN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE OF THUNDERSTORMS WILL EXIST EACH AND EVERYDAY AS A
FRONTAL BOUNDARY LINGERS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS
IMMEDIATELY...SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

RBP/CB/SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jul 16, 5:46 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
546 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             ELBA                    43.04N 83.44W
07/16/2008  E1.00 INCH       LAPEER             MI   TRAINED SPOTTER

            I 69 AND NEPASING

&&

BABICH
Special weather statement, Jul 16, 6:11 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
611 PM EDT WED JUL 16 2008

MIZ063-070-162315-
MACOMB-ST. CLAIR-
611 PM EDT WED JUL 16 2008

...SPECIAL WEATHER STATEMENT...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
ROMEO TO NEW BALTIMORE...MOVING EAST AT 16 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS AND LOCALIZED FLOODING
ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  ARMADA AND HARSENS ISLAND BY 635 PM EDT...
  RICHMOND AND ALGONAC BY 645 PM EDT...
  MARINE CITY BY 705 PM EDT...
  MEMPHIS BY 710 PM EDT...
  ST. CLAIR BY 715 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

RBP / DRC
Local storm report, Jul 16, 6:23 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
623 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             CAPAC                   43.01N 82.93W
07/16/2008  E1.00 INCH       ST. CLAIR          MI   TRAINED SPOTTER

&&

BABICH
Local storm report, Jul 16, 6:41 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
641 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             5 W MIDLAND             43.62N 84.33W
07/16/2008  E0.75 INCH       MIDLAND            MI   LAW ENFORCEMENT

&&

BABICH
Local storm report, Jul 16, 6:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
649 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             2 NW BROCKWAY           43.09N 82.79W
07/16/2008  E1.00 INCH       ST. CLAIR          MI   TRAINED SPOTTER

&&

BABICH
Local storm report, Jul 16, 6:54 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
654 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             YALE                    43.13N 82.80W
07/16/2008  E1.00 INCH       ST. CLAIR          MI   TRAINED SPOTTER

&&

BABICH

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 5:16 PM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer74 min
Jul 16, 5:56 PM EDTSpecial Marine WarningDTX94 min
Jul 16, 6:02 PM EDTSevere Thunderstorm WarningDTXMidland, Saginaw88 min
Jul 16, 6:17 PM EDTSevere Thunderstorm WarningDTXSaint Clair42 min
Jul 16, 6:42 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw93 min
Jul 16, 6:46 PM EDTSevere Thunderstorm WarningDTXSanilac38 min
Jul 16, 6:51 PM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer84 min
Jul 16, 7:11 PM EDTFlash Flood WarningDTXLapeer6 hr
Jul 16, 7:18 PM EDTFlash Flood WarningDTXMidland2 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.